Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 99, NWS Norman, OK

June 15, 20154 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 15, 2015, 2:58 PM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2015, 2:58 PM CDT (19:58 UTC)
Expired
Jun 15, 2015, 6:00 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Cleveland County, OK, Garvin County, OK, McClain County, OK, Pottawatomie County, OK

The radar

The Norman radar (KTLX), 36 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WGUS54 KOUN 151958
FFWOUN
OKC027-049-087-125-152300-
/O.NEW.KOUN.FF.W.0099.150615T1958Z-150615T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT MON JUN 15 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
  EASTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 600 PM CDT
    
* AT 254 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN EXTENDING FROM WEST OF PAULS VALLEY...TO NEAR LAKE 
  THUNDERBIRD TO JUST SOUTH OF SHAWNEE. MOVEMENT IS SLOW TO THE 
  NORTH AND EAST. RAINFALL RATES OF TWO TO FOUR INCHES AN HOUR WILL 
  BE COMMON.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHAWNEE...TECUMSEH...PAULS VALLEY...MCLOUD...PINK...MAYSVILLE...
  MAUD...WAYNE...EARLSBORO...PAOLI...TRIBBEY...WANETTE...JOHNSON...
  ST. LOUIS...ETOWAH...ROSEDALE...BROOKSVILLE...MACOMB...ANTIOCH AND
  DALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3469 9731 3469 9767 3506 9717 3546 9714
      3546 9678 3514 9678

$$

11
1 follow-up statement
125 
WGUS74 KOUN 152302
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CDT MON JUN 15 2015

OKC027-049-087-125-152312-
/O.EXP.KOUN.FF.W.0099.000000T0000Z-150615T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-POTTAWATOMIE OK-GARVIN OK-CLEVELAND OK-
602 PM CDT MON JUN 15 2015

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MCCLAIN...
POTTAWATOMIE...NORTHWESTERN GARVIN AND EASTERN CLEVELAND COUNTIES HAS
EXPIRED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3469 9731 3469 9767 3506 9717 3546 9714
      3546 9678 3514 9678

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 12:31 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 15, 12:31 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1231 PM CDT MON JUN 15 2015

.AVIATION...
SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ALONG A LINE FROM KOKC
AND KOUN DOWN THROUGH KLAW AND KSPS. THIS ACTIVITY IS EXPECTED TO
CONTINUE FOR THE NEXT SEVERAL HOURS BEFORE SLOWLY MOVING OFF
SOUTHEAST. CEILINGS WILL CONTINUE TO BOUNCE BETWEEN VFR AND MVFR
THIS AFTERNOON BEFORE LIFTING A BIT THIS EVENING. LOW CEILINGS MAY
RETURN AGAIN EARLY TOMORROW MORNING...ALONG WITH THE POSSIBILITY
OF SOME REDUCED VISIBILITIES.

MAD

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT MON JUN 15 2015/

DISCUSSION...

AVIATION...
MVFR CEILINGS ARE LIKELY THROUGHOUT CENTRAL OKLAHOMA MUCH OF THE
DAY WHILE SCATTERED SHOWERS AND THUNDERSTORMS MAY BRIEFLY AFFECT
TAF SITES TODAY. LOW CEILINGS AND FOG ARE POSSIBLE EARLY TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  82  70  82  69 /  60  60  50  40
HOBART OK         81  68  83  68 /  60  50  40  30
WICHITA FALLS TX  83  69  83  69 /  60  50  50  50
GAGE OK           83  65  82  65 /  40  30  20  10
PONCA CITY OK     84  70  82  71 /  60  60  40  40
DURANT OK         87  72  82  71 /  60  50  70  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99/14
Hazardous weather outlook, Jun 15, 11:40 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT MON JUN 15 2015

OKZ004>048-050>052-TXZ083>090-161700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE
AFTERNOON INTO THIS EVENING. MOST OF THE SHOWER AND STORM
ACTIVITY IS EXPECTED NEAR AND SOUTHEAST OF VERNON...LAWTON...
OKLAHOMA CITY...AND STILLWATER. STORMS ARE EXPECTED TO EVENTUALLY
MERGE INTO ONE OR MORE CLUSTERS DURING THE EVENING AND OVERNIGHT
HOURS...MUCH LIKE STORM EVOLUTIONS OVER THE LAST THREE NIGHTS.
DURING THE AFTERNOON AND EARLY EVENING...A FEW STORMS MAY POSE A
THREAT OF DAMAGING WIND GUSTS...AND HAIL THE SIZE OF QUARTERS.
HOWEVER...VERY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN...
CREATING LOCALIZED FLOODING AND SIGNIFICANTLY REDUCING
VISIBILITIES FOR MOTORISTS.

THE PRIMARY CONCERN WITH ANY STORMS THAT CONTINUE DURING THE LATE
EVENING AND OVERNIGHT HOURS WILL POSE THE RISK OF FLOODING
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.HEAVY RAINFALL AND FLOODING...
LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE THROUGH AT LEAST
THURSDAY...ESPECIALLY IN LIGHT OF RECENT HEAVY RAINS AND
SATURATED SOILS. AS EXCESSIVE RAINFALL RUNOFF OCCURS...FLOODING
OF RIVERS...CREEKS...AND STREAMS WILL OCCUR. PLEASE PAY ATTENTION
TO FUTURE FORECASTS AS THE FLOODING SITUATION MAY WORSEN HEADING
INTO LATE WEEK AS A TROPICAL LOW BRINGS ADDITIONAL HEAVY RAIN TO
THE REGION LATE TUESDAY THROUGH THURSDAY. HEAVY RAIN WILL BE
POSSIBLE NEAR AND EAST OF WICHITA FALLS AND OKLAHOMA CITY. THE
MOST SIGNIFICANT AND HIGHLY IMPACTING RAIN TOTALS ARE CURRENTLY
EXPECTED OVER LOCATIONS EAST OF ARDMORE...AREAS EAST OF
ARDMORE...SULPHUR...AND SEMINOLE.

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH LATE THIS
WEEK. SEVERE STORM POTENTIAL WILL BE LOW BUT HEAVY RAINFALL AND
ADDITIONAL FLOODING WILL BE A CONSIDERABLE CONCERN. AN UPPER
RIDGE WILL ATTEMPT TO BUILD INTO THE REGION FRIDAY INTO NEXT
WEEKEND...RESULTING IN A SIGNIFICANT DECREASE IN STORM CHANCES.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

AUSTIN/11

In the hours before

Local storm report, Jun 15, 2:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     FLASH FLOOD      1 E NORMAN              35.22N 97.42W
06/15/2015                   CLEVELAND          OK   TRAINED SPOTTER

            MULTIPLE WATER RESCUES AND ROAD CLOSURE NEAR ALAMEDA AND
            12TH IN EAST NORMAN.

&&

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:29 PM CDTSpecial Weather StatementOUNCarter, Johnston46 min
Jun 14, 7:52 PM CDTSpecial Weather StatementOUNAlfalfa38 min
Jun 14, 7:57 PM CDTSpecial Weather StatementOUNCuster, Washita48 min
Jun 14, 8:07 PM CDTSevere Thunderstorm WarningOUNCuster, Washita23 min
Jun 14, 8:20 PM CDTSpecial Weather StatementOUNMajor25 min
Jun 14, 8:25 PM CDTAreal Flood AdvisoryOUNBeckham, Blaine, Custer, Dewey, Greer, Kiowa and 2 more3 hr
Jun 14, 8:29 PM CDTSevere Thunderstorm WarningOUNCuster, Washita46 min
Jun 14, 8:31 PM CDTSpecial Weather StatementOUNHarmon44 min
Jun 14, 8:43 PM CDTFlash Flood WarningOUNCuster, Washita3 hr
Jun 14, 8:45 PM CDTSpecial Weather StatementOUNMajor45 min
Jun 14, 9:12 PM CDTSevere Thunderstorm WarningOUNCuster, Washita33 min
Jun 14, 9:15 PM CDTSpecial Weather StatementOUNGreer, Harmon60 min
Jun 14, 9:31 PM CDTAreal Flood AdvisoryOUNGreer, Harmon, Jackson, Kiowa3 hr
Jun 14, 9:54 PM CDTFlash Flood WarningOUNGreer, Harmon, Jackson, Kiowa, Washita3 hr
Jun 14, 10:13 PM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson62 min
Jun 14, 11:14 PM CDTSpecial Weather StatementOUNCaddo, Jackson, Kiowa, Washita61 min
Jun 14, 11:24 PM CDTAreal Flood AdvisoryOUNGreer, Jackson, Kiowa, Washita3 hr
Jun 15, 12:38 AM CDTFlash Flood WarningOUNGreer, Harmon, Jackson, Kiowa, Washita4 hr
Jun 15, 12:51 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa114 min
Jun 15, 12:56 AM CDTSpecial Weather StatementOUNHarmon49 min
Jun 15, 1:31 AM CDTAreal Flood AdvisoryOUNGreer, Harmon, Jackson, Kiowa3 hr
Jun 15, 1:43 AM CDTFlash Flood WarningOUNGreer, Jackson, Kiowa3 hr
Jun 15, 2:00 AM CDTRiver Flood WarningOUNJackson, Kiowa, Tillman67 hr
Jun 15, 2:41 AM CDTAreal Flood AdvisoryOUNJackson, Kiowa, Tillman2 hr
Jun 15, 8:14 AM CDTAreal Flood WarningOUNGreer, Harmon, Jackson, Kiowa, Washita5 hr
Jun 15, 8:36 AM CDTRiver Flood WarningOUNJefferson, Love4 days
Jun 15, 2:22 PM CDTFlash Flood WarningOUNCleveland, Garvin, Grady, McClain, Oklahoma5 hr
Jun 15, 2:47 PM CDTFlash Flood WatchOUNAtoka, Bryan, Caddo, Canadian, Carter, Cleveland and 21 more3 days
Jun 15, 4:04 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Stephens, Tillman3 hr
Jun 15, 4:22 PM CDTAreal Flood AdvisoryOUNGarvin, Hughes, McClain, Pontotoc, Pottawatomie, Seminole3 hr
Jun 15, 4:30 PM CDTAreal Flood AdvisoryOUNCotton, Jefferson, Stephens3 hr
Jun 15, 5:16 PM CDTFlash Flood WarningOUNCotton, Jefferson, Stephens3 hr
Jun 15, 6:07 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Jefferson, Love, Murray, Pontotoc3 hr
Jun 15, 6:10 PM CDTRiver Flood WarningOUNPottawatomie, Seminole52 hr

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.